MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the angio-seal device did not deploy correctly and the whole system came out when trying to seal.The patient was in stable condition.The procedure outcome was completed.Additional information was received 05 september 2019: the procedure was an aortogram with lle angio (right groin access) with a 6fr procedural sheath.There was no difficulties with arterial access, it was a clean femoral artery.There was not a pre-deployment angiogram performed; an ultrasound was used with access and above and below access point examined.When the angio-seal sheath was inserted, and blood flow was identified, the inner dilator was removed and implant device was inserted.Insertion and pull back on deployment was as normal, but when they pulled everything out to expose the stitch to tamp down, the whole device came out.The inner arterial disk was seen peeking out of the catheter.Pressure was held for 5-10 minutes with good hemostasis.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update the h3 section and to provide the completed investigation results.H6 - results - 114 is based on evaluation of user facility information & the returned sample; 213 is based upon functional testing of the returned sample.H6 - conclusion - 4310 is based upon evaluation of user facility information & the returned sample; 67 is based upon functional testing of the returned sample.One 6 fr angio-seal sts plus device was received for product evaluation.The carrier tube assembly was returned mated with the hemostasis sheath.The completely opened poly foil pouch was returned as well.No other accessory components were returned with the device.Visual inspection revealed that the carrier tube assembly was found to be mated with the hemostasis sheath and the deployment sleeve was in the full rear lock position.The anchor had not fully exited at the distal tip of the hemostasis sheath as would be expected when the deployment sleeve was in the rear lock position.Microscopic analysis of the distal tip of the sheath revealed that the anchor was still present within the sheath.No other visual anomalies were noted with the device.Functional testing was conducted.The deployment sleeve was manually moved into the forward lock position, which caused the anchor and distal tip of the carrier tube to become exposed.The deployment sleeve was then moved into the rear lock position and the anchor posted to the sheath.The digital force was applied to the anchor and the suture unspooled as intended with collagen but tamper tube did not exit from the sheath.No other functional anomalies were noted with the device.Then, the device was dissected to discover the cause of obstruction.The carrier tube was cut and the presence of the tamper tube was confirmed.Dried blood-like substances were observed on the tamper tube.Excessive blood-like substance was also noted within the carrier tube.There were no anomalies were noted with the tamper tube.The outer diameter tamper tube was dimensionally measured and found to be 0.059''.All measurements were found to be within the specifications defined in the engineering drawings active at the time of manufacturing.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the device was not placed in the full forward lock position, or an obstruction to the anchor posting to the distal tip.However, the exact cause of the reported event cannot be definitely determined based on the available information.

Brand Name
6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key9119263
Report Number3013394970-2019-00729
Device Sequence Number2138864
Product Code MGB
UDI-Device Identifier00389701011868
UDI-Public00389701011868
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberN/A
Device Catalogue Number610119
Device Lot Number06096229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;